MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367899
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 10.8mg blood collection tubes, the device experienced underfill or low draw or a tube with blood.This event occurred 8 times.The following information was provided by the initial reporter.The customer stated: it was reported that tubes were only filling to 2ml thus resulting in underfilling.Kriz reported that the pink tubes on her cart were only filling about 2mls then stopping.She then tested a few with water and found that the two cases that were open were having the issue.So we tested new cases randomly from the same lot and they worked correctly.How many tubes have underfilled? we tested about 8 tubes and all for these two flats were underfilling.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 11-may-2022.H.6.Investigation: 83 samples were returned from the customer in support of this complaint.All customer samples were visually inspected with no issues being identified.Separately, 10 customer sample tubes were functionally tested and the customer's indicated failure mode of underfill was not observed.Additionally, 10 production lot in-house retention tubes samples were functionally tested and no issues were observed as all 10 retention tubes were within specification limits.Bd was unable to confirm and/or duplicate the customer¿s indicated failure mode because the defect was not observed in the sample and retention testing.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.H3 other text : see h.10.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14432033
Report Number1917413-2022-00271
Device Sequence Number15112050
Product Code JKA
UDI-Device Identifier00382903678990
UDI-Public00382903678990
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Catalogue Number367899
Device Lot Number1288714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown